On the Duals of Segre Varieties

Hajime Kaji*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)


The reflexivity, the (semi-)ordinariness, the dimension of dual varieties and the structure of Gauss maps are discussed for Segre varieties, where a Segre variety is the image of the product of two or more projective spaces under Segre embedding. A generalization is given to a theorem of A. Hefez and A. Thorup on Segre varieties of two projective spaces. In particular, a new proof is given to a theorem of F. Knop, G. Menzel, I. M. Gelfand, M. M. Kapranov and A. V. Zelevinsky that states a necessary and sufficient condition for Segre varieties to have codimension one duals. On the other hand, a negative answer is given to a problem raised by S. Kleiman and R. Piene as follows: For a projective variety of dimension at least two, do the Gauss map and the natural projection from the conormal variety to the dual variety have the same inseparable degree?

Original languageEnglish
Pages (from-to)221-229
Number of pages9
JournalGeometriae Dedicata
Issue number1
Publication statusPublished - 2003 Jun 1


  • Dual variety
  • Gauss map
  • Reflexivity
  • Segre variety
  • Symmetric matrix

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'On the Duals of Segre Varieties'. Together they form a unique fingerprint.

Cite this